[Skip to Content]
[Skip to Content Landing]
Article
January 1976

Postcorticosteroid Atrophoderma of the Eyelids

Author Affiliations

Cincinnati
LaMesa, Calif

Arch Ophthalmol. 1976;94(1):168. doi:10.1001/archopht.1976.03910030090024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.  —It is well known to dermatologists that topically administered corticosteroids, especially the fluorinated compounds, can cause atrophy of skin. Many reports in the literature have shown this, especially in the perianal area, the face, and the dorsum of the hands. Detailed studies have been done of the connective tissue and vascular changes associated with this kind of atrophy.It is not well known that such atrophy can occur also in the eyelids from prolonged and effective use of topical corticosteroids, especially for contact dermatitis, neurodermatitis, seborrheic dermatitis, and psoriasis. Persistent erythema is an early sign of this. As atrophy and telangiectasia develop, the atrophy becomes irreversible. Because of the dependency of the patient on topical corticosteroids, it is difficult to try to use other nonsteroid medication. Efforts should be made early to discontinue the corticosteroids and to use nonfluorinated compounds or bland cream.

First Page Preview View Large
First page PDF preview
First page PDF preview
×